MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W050100150
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was intending to use a nanocross elite to treat a 100mm calcified plaque lesion with 90% stenosis in the left proximal superficial femoral artery (sfa).Artery diameter of 5mm.A 7fr non-medtronic sheath and a 5mm spiderfx was used in the procedure.There was no damage to the device packaging and no issues when removing the device from its packaging.The device was prepped per ifu with no issues.The device did not pass through a previously deployed stent and excessive force was not used.The balloon was initially inflated using a non medtronic inflation device with isovue 370 heparinized saline fluid.It was reported that balloon deflation difficulties were encountered and the device would not deflate at the lesion site.The balloon was deflated using a wire puncture technique through the balloon lumen.The deflated balloon was removed from the patient.No patient injury was reported.
 
Additional Manufacturer Narrative
Image review: two photographs were received.The first image is of a cine image with the nanocross elite dilatation catheter inflated in the targeted vessel anatomy, the left proximal superficial femoral artery.The second image is of the nanocross elite shelf carton.Product analysis: the nanocross dilatation catheter was received for evaluation.No ancillary devices or cine images from the procedure were received for evaluation.The proximal end of the balloon chamber was examined: the proximal end of the balloon chamber has been crimped.The crimping of the proximal balloon bond would reduce the inflation lumen cross section and affect deflation rate of the balloon.The customer experience of a nanocross elite dilatation catheter being unable to deflate was confirmed.The returned nanocross elite dilatation catheter exhibited crimping of the proximal balloon bond.The crimp marks would reduce the inflation pathway inside diameter profile.The reduction of the inflation pathway inside diameter profile would affect the device¿s performance to deflate.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8543480
Report Number2183870-2019-00181
Device Sequence Number367971
Product Code LIT
UDI-Device Identifier00763000110307
UDI-Public00763000110307
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2022
Device Catalogue NumberAB14W050100150
Device Lot NumberA778632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 04/21/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR